MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and no related nonconformances were found.No product was returned for inspection.Therefore, a returned product evaluation was not completed.The account was inquired on the procedure details.The response stated that the vessel had heavy calcium.Orbital atherectomy was performed.The procedure was able to be completed though it is unclear if the tip fragment is trapped in the calcium lesion.It is likely that the turnpike spiral was damaged during use.Based on information from the account and no returned product evaluation, the most likely root cause of the issue is undeterminable.
 
Event or Problem Description
It was reported that there was a peripheral pta atherectomy.It was noted that the distal tip of the turnpike spiral broke off in the mid posterior tib artery, which is heavily calcified.Snaring attempts to retrieve were unsuccessful.It is reported the patient (who is stable and doing well) will come back in attempt to remove later.No further complications were reported.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key10195281
Report Number2134812-2020-00038
Device Sequence Number3408863
Product Code DQY
UDI-Device Identifier30841156100708
UDI-Public(01)30841156100708
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5640
Device Lot Number653274
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2020
Initial Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR